Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 187, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2001, 7:14 PM CDT for Webster County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 14, 2001, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Webster County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:25 PM CDT | Thunderstorm Wind 52 E | Marshfield, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2330 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 150015 SVRSGF MOC225-150100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 714 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN SOUTHWEST MISSOURI * UNTIL 800 PM CDT * AT 704 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FORDLAND TO TANEYVILLE... MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... MARSHFIELD BY 720 PM CDT. NIANGUA...DIGGINS BY 730 PM CDT. SEYMOUR BY 800 PM CDT. THE TOWNS OF NORTHVIEW AND RADER ARE ALSO IN THE PATH OF THESE STORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:51 PM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jun 14, 12:51 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT THU JUN 14 2001 EARLY AFD DUE TO ANTICIPATED SEVERE WEATHER THIS AFTERNOON. 1ST PERIOD FORECAST CHALLENGE PCPN CHANCES TONIGHT...REST OF FORECAST IS TEMPERATURES. COLD FRONT EXTENDS FROM ERN KS TO ERN NEBRASKA...DEWPOINTS IN LOW 70S AHEAD OF FRONT...MAINLY IN THE 50S BEHIND FRONT. TSRA EXTENDS FROM SE KS THROUGH EXTREME SW MO AND INTO N CENTRAL MO. 5H/7H WINDS ARE SW WHICH IS PARALLEL SHOULD SLOW THE COLD FRONT MOVEMENT TO THE EAST...AT LEAST THAT WHAT ETA IS SHOWING. NGM HAS THE FRONT MOVING MUCH FASTER WILL LEAN TOWARDS THE SLOWER ETA FOR FRONTAL MOVEMENT. FRIDAY WILL LEAVE LOW POPS IN FOR ERN ZONES FOR THE MORNING HOURS... REST OF THE CWA SHOULD QUICKLY CLEAR OUT AROUND 12Z. REST OF FORECAST LOOKS DRY WITH A WARMING TREND BEGINNING THIS WEEKEND. EXTENDED FORECAST...MRF SHOW 5H TROF LATE THURSDAY OVER MO...BUT WILL LEAVE DRY FOR NOW. FOR PRELIMINARY COORDINATION ONLY... FCSTID = 07/SS SGF 62 84 60 87 / 70 10 5 0 JLN 61 85 61 89 / 70 10 5 0 UNO 64 87 59 88 / 70 30 5 0 VIH 60 84 58 87 / 70 30 5 0 .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Jun 14, 1:56 PM CDT, 5 hours 18 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>092-094-150100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 156 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 424...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MILLER...MORGAN...POLK...ST. CLAIR...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR... CAMDENTON...FORT SCOTT...JOPLIN...LEBANON...MOUNT VERNON...NEVADA... OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON. A COLD FRONT MOVING INTO THE MISSOURI OZARKS THIS AFTERNOON WILL TRIGGER NUMEROUS THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. CISSELL/SHUMWAY
Special weather statement, Jun 14, 2:16 PM CDT, 4 hours 58 minutes before
MOZ093-095-096-101>104-150100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 425...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...DOUGLAS...MCDONALD...NEWTON...STONE AND TANEY. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...MONETT... NEOSHO AND OZARK. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BEs IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SS/DC
Local storm report, Jun 14, 5:06 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM COLLINS MO FLOOD
06/14/01 ST.CLAIR WATER OVER THE ROAD ON
HIGHWAYS 13 AND 54 NEAR
COLLINS. REPORTED BY
VOLUNTEER OBSERVER.
0255 PM WEAUBLEAU MO FLOOD
06/14/01 HICKORY FLOODING REPORTED AT
HIGHWAY 54 NEAR
WEAUBLEAU. HIGHWAY 83
NEAR WHEATLAND ALSO
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0300 PM FRISTOE MO FLOOD
06/14/01 BENTON HIGHWAY 65 FLOODED NEAR
FRISTOE. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0308 PM HUMANSVILLE MO .75 INCH HAIL
06/14/01 POLK REPORTED BY EMERGENCY
MANAGEMENT.
0340 PM HUMANSVILLE MO WIND DAMAGEf
06/14/01 POLK TREE KNOCKED DOWN OVER
POWER LINES...REPORED
BY ELECTRIC COOPERATIVELocal storm report, Jun 14, 6:06 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM PINEVILLE MO WIND DAMAGE
06/14/01 MCDONALD SMALL LIMBS AND TREES
DOWN. REPORTED BY
EMERGENCY MANAGEMENT.qThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 45 min |
| Jun 14, 7:47 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 28 min |
| Jun 14, 8:23 PM CDT | Flash Flood Warning | SGF | Benton, Hickory | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.